Glimepiride - My mother is 79 years old. She also takes clonazepam for sleep, but she wakes up. Her?
- 3 Mar 2016 by my1stname
- 10 Mar 2016
- diabetes, type 2, insomnia, hypoglycemia, sleep disorders, clonazepam, glimepiride, sleep, prescription, sleep disorder
Added 3 Mar 2016:
Her prescription for glimepiride is 2 mg twice a day. Because she says she wakes up using clonazepam, she started taking two 2 mg glimepiride at bed time to help her sleep. This causes her morning fasting blood sugar to go down to 60 or 44. I fear this is dangerously low. She does not seem to be thinking clearly the last few months. What information can I provide to her about low blood sugar that will convince her not to take the two pills of glimpiride. Is there any action you can recommend?
Self medicating can cause harm. You obviously are concerned with her well being, she is blessed to have you. In geriatric patients you try to keep them away from meds that can cause dizziness/confusion. They can fall and harm themselves. This is how hip and bone fractures happen. She is also suffering from low blood sugar. If you can, call her doctor and tell them what is happening. You are doing this to keep her safe for her own good. Sometimes it is better coming from a medical professional than a family member.
Hope this help. :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Nov 2011 • 1 answer
Posted 8 May 2012 • 3 answers
Posted 1 Nov 2013 • 1 answer
Posted 14 Jun 2016 • 0 answers
Posted 3 Jul 2016 • 0 answers